MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP LARGE WITH ACCESS PORT II; ADJUSTABLE GASTRIC BAND
Model Number B-2265
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 09/28/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Taper ii.Further information has been requested of the initial reporter regarding the implant device information.To date, no additional information has been received by apollo.Device evaluation summary: the device was returned for analysis, and visual examination confirmed the connector type as taper ii.Visual inspection noted the port tubing/ss connector junction was discolored, and was observed to be yellow in color.Scratches/non-penetrating nicks were noted on the port septum and port holes.An air leak test was performed, and no leakage was noted.A microscopic analysis was performed, and noted that between the port septum and port housing, there was pulled material consistent with needle punctures.A fill test was performed, and no blockage or resistance to flow was noted.The band tubing was observed to have a surgical end cut, consistent with removal of the device.Device labeling addresses the reported event of a port leak as follows: adverse events: unplanned deflation of the band may occur due to leakage from the band, the port or the connecting tubing.It is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Precautions: care must be taken during band adjustment to avoid puncturing the tubing that connects the access port and band, as this will cause leakage and deflation of the inflatable section.Warnings: patients should be advised that the lap-band system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient's lap-band system "wasn't getting restriction, came for volume check [the patient] was supposed to have 8cc but only had 4cc." the port was removed and replaced.

Brand Name
LAP-BAND AP LARGE WITH ACCESS PORT II
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s. captial of texas hwy
bldg 1, ste. 300
austin TX 78746
MDR Report Key5619536
Report Number3006722112-2016-00106
Device Sequence Number10890413
Product Code LTI
UDI-Device Identifier10811955020237
UDI-Public10811955020237
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2015
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberB-2265
Device Catalogue NumberB-2265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2016
Initial Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient Weight119